Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla
Jan 25, 2009

A few months ago a change to Atripla was recommended to me from my doctor as I was on Combivir and Sustiva previously which worked fantastic with my viral load undetectable and CD4 count above 550+

One of the changes to the one a day med was convienience, the main one was because since stating my previous regime I had ongoing gut issues with pains/cramps and IBS symptoms - had all the tests and there was nothing they could find that caused these, so it was put down to meds.

I was told by the doc as the regime I was on worked perfectly in doing what it should that there was no reason why Atripla should not do the same - its now been 2 months and I have had no issues, stomach issues have been relieved by about 70% and IBS the same - I get my blood work out done next month, but I have a niggling worry in my mind that 'what if' they dont work...

... I guess I just want some assurances, I would assume if it wasnt working I would feel unwell and not better? And that the doc would not recommend a change if there wasnt a good chance changing to atripla would work?

Response from Dr. Young

Hello and thanks for your questions.

Sounds like the Atripla was an excellent solution to your side effects- probably related to the AZT part of Combivir. Since the Combivir+Sustiva was your first and successful regimen, there's no reason to think that the tenofovir+FTC+efavirenz (Atripla) won't.

Meds "working" means at least two or three things to me, but for the most part, treatment failure usually is measured first by viral load, not by symptoms. (This is different that failure because of side effects, toxicity or clinical events-- but that's a different question than your's I think).

I think your doctor's switch is perfectly reasonable and grounded in evidence-based science. So, worry not. Just make sure that you get a viral load test in the 1-2 months (it's time) after the switch to confirm that things are going the right way.

Be well, BY



Previous
Atripla and sleep problem
Next
re: started kaletra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement